How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask DR. EHTISHAM Your Own Question
DR. EHTISHAM
DR. EHTISHAM, Doctor
Category: Medical
Satisfied Customers: 9884
Experience:  MBBS, FCPS
41140702
Type Your Medical Question Here...
DR. EHTISHAM is online now

Can you give adice about thinning skin on legs, is vitamin a

This answer was rated:

can you give adice about thinning skin on legs, is vitamin a good to use
JA: The Doctor can help. To begin, what are your symptoms? Have you used any medication for this?
Customer: i am in my 77 i have been taking steriods for 5 years for poly myagia, if i scrap my legs however slightlly sometimes skin tears or bruises. also ive always been a sun lover, which i believe does not help
JA: Thanks for that. Have you seen a doctor about the bruise?
Customer: not recently
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Doctor should know?
Customer: i have oseteoporosis,which i take medication for. i dont brusie alot but my skin is thinning so that it show blue veins

Hello! My name is***** to JustAnswer. I'm reviewing your question now, and will post back with your reply momentarily.

Customer: replied 8 days ago.
Ok thanks

The thinning of skin in your case is due to steroid use

So as long as you are on steroid it may not recover completely

You should avoid going out in sun as it can make it worse

If you do go out use a sun-protection

Also use long sleeves

You should apply some topical Emollient like E-45 cream

Vitamins can be helpful

Other than a calcium/vitamin D combination you may discuss with your doctor to get topical vitamin A as it can be useful in preventing thinning of skin

Please do let me know if you have any other question

Regards

Customer: replied 8 days ago.
I don't wish to talk on the phone , would you please advise about vitamin A

Yes you can go to the nearest pharmacy as well to get the Retinol or Vitamin A capsule

But the key is when you can come off steroid

Please do let me know if you have any other question

Regards

Customer: replied 8 days ago.
I have tried several times to come off steroids, without success. Rheumatologist says I maybe one of those people who will have to stay on them. I take 2mg

But even at a dose of 2mg daily it can damage the skin

But obviously if the problem is such that steroids must be continued so you should try to protect the skin by above measures

Please do let me know if you have any other question

Regards

Customer: replied 8 days ago.
Thank you

You are welcome

Please do let me know if you have any other question

If done please leave a 5-stars feedback rating

Regards

DR. EHTISHAM and 5 other Medical Specialists are ready to help you
Customer: replied 8 days ago.
Rate 3

You are welcome